Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
132 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can dosage of seroquel for UTI be reduced for causing drowsiness and loss of appetite?

My father 88 admitted with UTI, and delirium. Seroquel used initial dose 50 mg pm and 25 mg am then increased to 75 mg in pm maintaining 25 mg am. He is very drowsy and having difficulty swallowing. He can not eat. Wouldn t it be wise to decrease dose?
Tue, 11 Apr 2017
Report Abuse
General & Family Physician 's  Response
Short answer: Drowsiness is a known side effect of Seroquel which is actually started for his delirium and not UTI.
Detailed answer: Seroquel is always started at lower doses and then dose is increased gradually in the increments of 25mg to 50 mg till desired effects are achieved. The drug is not as much effective at lower doses and that is why the dose is increased gradually. So it is not recommended to lower the dose for side effects alone. But if the drwosiness is totally incapacitating him then you should talk to his doctor regarding change of medicine or if he/she thinks it is possible to reduce the dose.
Hope this clears your doubt. Thank you.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Quetiapine


Can dosage of seroquel for UTI be reduced for causing drowsiness and loss of appetite?

Short answer: Drowsiness is a known side effect of Seroquel which is actually started for his delirium and not UTI. Detailed answer: Seroquel is always started at lower doses and then dose is increased gradually in the increments of 25mg to 50 mg till desired effects are achieved. The drug is not as much effective at lower doses and that is why the dose is increased gradually. So it is not recommended to lower the dose for side effects alone. But if the drwosiness is totally incapacitating him then you should talk to his doctor regarding change of medicine or if he/she thinks it is possible to reduce the dose. Hope this clears your doubt. Thank you.